Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at May 2, 2021, 4:19 PM EDT for Clay County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- May 2, 2021, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WWUS82 KJAX 022019
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
419 PM EDT Sun May 2 2021
FLZ132-232-425-022100-
Eastern Clay FL-Western Clay FL-Western Duval FL-
419 PM EDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 500 PM EDT...
* At 419 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Camp Blanding, or near
Middleburg, moving northeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Orange Park, Middleburg, Cecil Field, Maxville, Doctors Inlet,
Lakeside, Kingsley, Oakleaf Plantation, Bellair-Meadowbrook Terrace
and Camp Blanding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3017 8169 3015 8169 2991 8200 2995 8205
3023 8205 3033 8198 3034 8197 3021 8174
3019 8174 3019 8170 3018 8168
TIME...MOT...LOC 2019Z 217DEG 22KT 3006 8200
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 2, 3:23 PM EDT, 56 minutes earlier.
Area forecast discussion, May 2, 3:23 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
323 PM EDT Sun May 2 2021
.Short Term.../through Monday night/...
High pressure to the east Today, will slide to the southeast Tonight
through Monday night. A 500mb ridge located just to the east Today,
will move further to the east this period, yielding a flattening
southwest to northeast pattern at that level. This will allow upper
disturbances to move northeast across region.
Convection will continue to develop this afternoon due to diurnal
instability. Convergence will increase across central counties as
the gulf sea breeze interacts with east coast sea breeze. Thus
expect scattered to numerous showers and storms across central part
of region. This area will then move toward the northeast as it
weakens this evening.
The low level flow will become more from the south Tonight, then
from the southwest Monday into Monday night. Above normal
temperatures expected this period. Highs Monday in the lower 90s
will be common. With the southwest flow the east coast sea breeze
will have hard time pushing inland, so highs near 90 will be
expected at beach communities as well.
Due to moist flow across the gulf Tonight and again Monday night,
expect patchy to areas of fog to develop inland during the
overnights which may become locally dense.
&&
.Long Term.../Tuesday through Sunday/...
Surface high pressure will be located to the southeast of the region
Tuesday, with a flattening upper pattern. This pattern will yield a
warm and moist south to southwest flow. Highs will be well above
normal with maxes in the lower 90s common. The sea breeze will have
a hard time getting much past the beaches with the southwest
flow, so highs near 90 will be possible all the way to the beach
communities. With the flattening upper pattern more disturbances
will be able to move through, expecially across SE GA. Best chance
for convection Tuesday will be over interior SE GA, with a few
storms in north central FL due to diurnal heating surface
convergence. Chance for a few passing showers or storms inland SE
GA into Tuesday night, with temperatures still above normal.
Models diverge in timing of features in the Wednesday to Thursday
night timeframe. As the surface high moves further to the southeast
Wednesday, a cold front will move southeast toward forecast area,
with upper waves moving east northeast through the flow. As a result
Wednesday will be convective especially across SE GA. The ECMWF
slowly passes the front across region Wednesday night through the
day Thursday, whereas the GFS has an extra wave that passes through
Thursday slowing the progression of the frontal passage into
Thursday night. Regardless Wednesday into Thursday will be an
unsettled and stormy period. If the slower solution is correct the
storminess will extend into Thursday night, with higher rainfall
amounts likely. The potential will exist for strong to severe storms
throughout this Wednesday through Thursday night period. As this
period gets closer should be able to better time out when stronger
waves will pass through. Temperatures will be above normal
Wednesday, but closer to normal for Thursday.
High pressure will build from the northwest Friday, then overhead
Saturday morning and northeast Saturday afternoon. Drier air will
filter into region Friday into Saturday. While temperatures will
still be near seasonal levels it will feel noticeably drier due to
lower dewpoints.
As the surface high builds more toward the east Sunday, moisture
will slowly increase on south southeast flow. At this point, Sunday
looks to remain dry, with temperatures rising to above normal
levels. However, if dewpoints recover faster on Sunday, would not be
able to rule out a few diurnally enhanced showers/storms in sea
breeze convergence zone in the afternoon.
&&
.Marine...
High pressure will move from east of the region to the southeast on
Monday into Tuesday. A frontal system affect the area Wednesday into
Thursday with rounds of strong to severe storms possible. High
pressure will build from the northwest Friday, then overhead
Saturday morning, and northeast Saturday afternoon. The high will
build more toward the east on Sunday.
Rip Currents: SE GA Moderate through Monday
NE FL Moderate through Monday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 89 69 91 70 / 30 20 10 30 10
SSI 71 84 71 86 72 / 30 10 0 10 10
JAX 68 92 69 92 71 / 30 10 0 10 10
SGJ 70 91 69 89 71 / 30 10 0 10 10
GNV 68 91 68 92 70 / 10 10 0 10 10
OCF 68 91 69 93 70 / 10 10 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Local storm report, May 2, 2:24 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
224 PM EDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM RIP CURRENTS 1 NNE FLAGLER BEACH 29.48N 81.13W
05/02/2021 Flagler FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT FLAGLER BEACH OCEAN
RESCUE HAD AT LEAST 3 RESCUES OUT OF RIP CURRENTS IN THE
PAST HOUR NEAR THE VICINITY OF FLAGLER BEACH PIER.
&&
RBRICKERSpecial weather statement, May 2, 3:34 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Sun May 2 2021
FLZ031-136-232-022015-
Eastern Alachua FL-Western Clay FL-Bradford FL-
334 PM EDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTHEASTERN ALACHUA
AND NORTHWESTERN CLAY COUNTIES UNTIL 415 PM EDT...
* At 334 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Sampson, or near Starke, moving
northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Starke, Keystone Heights, Middleburg, Kingsley, Sampson, Camp
Blanding, Waldo, Lawtey and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2974 8212 2980 8232 3004 8222 3007 8218
3010 8217 3011 8215 3014 8214 3014 8203
3010 8187
TIME...MOT...LOC 1934Z 206DEG 19KT 2987 8218
AKSpecial weather statement, May 2, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
419 PM EDT Sun May 2 2021
FLZ132-232-425-022100-
Eastern Clay FL-Western Clay FL-Western Duval FL-
419 PM EDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 500 PM EDT...
* At 419 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Camp Blanding, or near
Middleburg, moving northeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Orange Park, Middleburg, Cecil Field, Maxville, Doctors Inlet,
Lakeside, Kingsley, Oakleaf Plantation, Bellair-Meadowbrook Terrace
and Camp Blanding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3017 8169 3015 8169 2991 8200 2995 8205
3023 8205 3033 8198 3034 8197 3021 8174
3019 8174 3019 8170 3018 8168
TIME...MOT...LOC 2019Z 217DEG 22KT 3006 8200
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:34 PM EDT | Special Weather Statement | JAX | Bradford | 41 min |
| May 2, 5:10 PM EDT | Special Weather Statement | JAX | Duval | 35 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.